Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Cause and treatment for sore throat

Apr 2014
User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 6304 Questions
I went to the doctor with a sore throat on Thursday evening. He gave me a script for Keflex in case it got worse. It got worse soon afterwards. Could not get Keflex and got Cilex instead. Doctor said it would take 48 hrs for drugs to take effect. Throat has been very sore, difficult and painful to swallow and talk. I have had a temperature of 39 degrees C with cold/shivering spells and hot spells. Now after two and a half days it is starting to improve but quite a way to go and I only have 8 of the original Cilex tablets left. When I had several streptococcus throat infections some 20 or 30 years ago I had amoxil and from memory the sore throat improved dramatically within half a day. Should i I just continue with the Cilex or go back to the doctor.
Posted Fri, 21 Mar 2014 in General Health
Answered by Dr. Indu Kumar 2 hours later
Brief Answer: You can change antibiotics. Detailed Answer: Hello XXXX Thanks for writing to HCM Generally sore throat is caused due to virus but antibiotics are needed due to super added infection and speedy recovery. If there is not much improvement you can change antibiotic. Cilex contains Cephalexin and it is a good drug but response may vary and it depend upon sensitivity of the organisms. You can take combination of Amoxycillin 500 mg with Clavulanic acid 125 mg thrice daily for seven days.It has wide coverage and very useful in sore throat. You can also take probiotics and antihistaminics like cetrizine along with it. Besides antibiotics you should gargle with warm salt water.It will reduce swelling and relieve discomfort. Take acetaminophen or ibuprofen for pain relief. You should take plenty of fluids.Hot fluids such as tea or soup may decrease throat irritation. You can use a vaporizer or humidifier in your room. Avoid smoking if you take it. Get well soon. Hope I have answered your question. Further queries are most welcome. Take Care Dr.Indu XXXXXXX
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor